Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 105, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Oct 17, 2021, 9:11 AM PDT. It took effect at Oct 17, 2021, 11:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2021, 9:11 AM PDT (16:11 UTC)
- In effect from
- Oct 17, 2021, 11:00 AM PDT
- Expired
- Oct 17, 2021, 5:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
488 WHUS76 KMFR 171611 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 911 AM PDT Sun Oct 17 2021 PZZ350-370-180000- /O.NEW.KMFR.SC.Y.0105.211017T1800Z-211018T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 911 AM PDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 7 to 9 ft at 13 seconds expected. * WHERE...North of Bandon and out to 50 nm from shore west of Reedsport. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners and those operating smaller vessels should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
1 follow-up statement
571 WHUS76 KMFR 172030 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 130 PM PDT Sun Oct 17 2021 PZZ350-370-180930- /O.CON.KMFR.SC.Y.0105.000000T0000Z-211018T0000Z/ /O.NEW.KMFR.GL.A.0026.211019T1200Z-211020T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 130 PM PDT Sun Oct 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT... * WHAT...For the Small Craft Advisory, seas around 7 ft at 11 seconds. For the Gale Watch, south winds 35 to 45 kt with gusts up to 50 kt and seas 18 to 23 ft at 13 seconds are likely. * WHERE...For the small craft conditions, north of Bandon and out to 50 nm from shore west of Reedsport. For the gale force winds locations beyond 5 nm shore. * WHEN...For the Small Craft Advisory, until 5 PM PDT this afternoon. For the Gale Watch, from late Monday night through late Tuesday night. There is some uncertainty when the gales could occur. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are possible. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ356-376-180930- /O.NEW.KMFR.GL.A.0026.211019T1200Z-211020T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 130 PM PDT Sun Oct 17 2021 ...GALE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT... * WHAT...South winds 35 to 45 kt with gusts up to 55 kt and seas 18 to 23 ft at 13 seconds possible. There is a low chance of isolated storm force wind gusts. * WHERE...The gale force winds will occur beyond 5 nm away from shore. Hazardous seas will occur over all the waters. The low potential for storm force wind gusts will likely occur beyond 40 nm from shore. * WHEN...From late Monday night through late Tuesday night. There is some uncertainty when the gales could occur. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are possible. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 8:42 AM PDT, 29 minutes earlier.
Area forecast discussion, Oct 17, 8:42 AM PDT, 29 minutes before
Area Forecast Discussion
National Weather Service Medford OR
842 AM PDT Sun Oct 17 2021
.DISCUSSION...The upper trough off the coast is digging some and slowing,
relative to yesterday's model data. What this means is a general
delay in precipitation arriving to the inland areas, and we've
updated the forecast to reflect this. During today's shift we'll
be coordinating with partner agencies and considering Winter
Weather Advisories for tonight for the Cascades, where 2 to 4
inches of early season snowfall is possible tonight. A Winter
Weather Advisory has been issued for the Warner Mountains,
including Cedar Pass on Hwy 299. Additionally, gusty winds are
expected in most places today ahead of the front, with strongest
winds over the mountains, Shasta Valley, and areas east of the
Cascades. There are signals for some gusty winds west of the
Cascades in the Rogue Valley this afternoon, as the front pushes
inland. We've increased winds in the forecast for this area.
Please see the previous forecast discussion below for more details
on this active weather pattern. Keene
&&
.AVIATION...17/06Z TAFs...VFR conditions will prevail into the
overnight hours. Patchy areas of IFR are possible in the Coquille
and Umpqua Basins, but coverage should be less compared to previous
nights due to increasing cloud cover associated with an incoming
front. This front will begin affecting the coast and coastal waters
late tonight, then push inland this morning. Expect a mix of
MVFR/IFR conditions with this front, first at the coast early
this morning, then spreading east through this afternoon. Gusty
winds are expected across the region this morning and afternoon,
with the strongest winds expected in the Shasta Valley and across
the East Side. /BR-y
&&
.MARINE...Updated 320 AM PDT Sunday, 16 October 2021. A cold front
moves through the waters today with many high-resolution model
solutions indicating south winds preceding the front and west to
northwest winds following the front will gust between 25 and 30
kt. Some areas were right on the threshold for advisory conditions
but did not get included in the hazard area. South winds will
hang on the longest across nearshore areas south of Cape Blanco to
around Brookings. Moderate rainfall will accompany the front
today. The front will also be followed by building westerly swell
Monday.
Winds and seas will likely increase to gale and hazardous seas
warning levels Tuesday into Wednesday as the storm track intensifies
in the Eastern Pacific. Southwesterly combined seas Tuesday night
may build into the 13 to 18 foot, and possibly around 20 feet beyond
5 nm from shore with a period of southerly gales. Unsettled
conditions with multiple fronts moving through are then expected
through next weekend. Stavish
&&
.PREV DISCUSSION... /Issued 416 AM PDT Sun Oct 17 2021/
DISCUSSION...Satellite imagery shows a cloud shield offshore
associated with the next frontal boundary that will arrive at the
coast later this morning and push inland this evening and
overnight. This system remains robust enough that wetting rain is
expected in many areas. Snow levels will start around 7000 feet
and will drop to around 4000 feet by tonight west of the Cascades
and 4500 feet for areas east of the Cascades. Snow is expected
across many of our mid and upper level mountain passes, and while
accumulations will largely be minor-- some moderate snow may be
seen along Highway 299 in the Warner Mountains, particularly at
Cedar Pass. This is due to models suggesting that some jet
dynamics may set up just to the south of the area, bringing
potentially heavy snow south of the area with the moderate snow
over the Warners. As a result, have issued a winter weather
advisory for snow this evening. Please see the WSWMFR for more
details.
Additionally, ahead of the precipitation, winds will become gusty
to strong, especially east of the Cascades and for portions of the
Shasta Valley today. These winds, especially near burn scars where
drought and fire stressed trees are more likely, could bring down
these trees a bit more easily. A wind advisory remains in effect
for the afternoon and evening hours. Please see the NPWMFR for
more details.
The precipitation will largely end Monday morning as another brief
ridge builds in its place. This ridge should advance eastward by
midweek as our next set of systems move into the coastal waters.
This system remains relatively robust, however ensembles are
starting to hint more at a southerly/southwesterly flow pattern
associated with the aforementioned high pressure remaining a bit
farther west than previous runs. This southerly flow will enhance
precipitation along the Mt. Shasta area; for portions of the
Coast Range; and to a lesser extent, the Marble Mountains in
western Siskiyou County. This also means that many of the West
Side Valleys will be downsloped and precipitation should be
lighter there.
That being said, the forecast is predicated on how far eastward
that high advances, and should we allow the parent low to approach
closer to the coast, we could see more westerly flow and
precipitation and pop amounts would be higher. Ensembles are
clustered around these solutions, but will continue making slight
trends in the forecast.
The active weather continues with brief breaks in the
precipitation before the next disturbances come through by the
end of the week and then again at the beginning of the week after
that. Although confidence is low on the details, it is looking as
if impacts may be felt at a wider scale, and so I recommend
keeping a look to the forecast in the coming days. -Schaaf
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory until 9 PM PDT this evening for ORZ029>031.
CA...Wind Advisory until 9 PM PDT this evening for CAZ085.
Wind Advisory until 5 PM PDT this afternoon for CAZ081.
Winter Weather Advisory from 8 PM this evening to 11 AM PDT
Monday for CAZ085.
Pacific Coastal Waters...
None.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:13 AM PDT | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 32 hr |
| Oct 17, 1:30 PM PDT | Gale Watch | MFR | 13 hr |
Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.